MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. PERSONA ALL POLY PATELLA CEMENTED 41MM DIA 10MM

ZIMMER MANUFACTURING B.V. PERSONA ALL POLY PATELLA CEMENTED 41MM DIA 10MM
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Joint effusion (4849)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products ------------------------------------------- 42512100914 persona art surface mc left 14mm lot# 63841871 42532007901 persona natural tibia cemented 5 deg stemmed left sz g lot# 63717624 42502606601 persona femoral cemented cr std left sz 9 lot# 63681226 00111214001 palacos r 1x40 single lot# 86934602 00111214001 palacos r 1x40 single lot# 86934602.
 
Event or Problem Description
It was reported a patient had an initial left total knee arthroplasty followed by a i&d with poly exchange about one month post implantation for infection.Subsequently, the patient began to experience persistent pain and swelling and upon assessment was diagnosed with mechanical loosening.Two years, five months after the i&d revision the patient underwent a revision due to aseptic failure.During the revision, encountered synovitis, pitting to the poly from third body wear, and defects noted on the femoral and tibial components.All components were revised without complication.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d4, g3, g6, h1, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: 1st clinic visit- swelling, acute pain.¿ 2nd visit- moderate/continual pain, increased pain and large effusions over last several months.Aspiration- 120 cc blood tinged synovial fluid ¿ sent for culture.Ordered bone scan & x-rays: no significant findings; well fixed without obvious loosening, subsidence, fracture.¿ 3rd clinic visit- significant pain for 4 months ¿ worsening.Aspiration from last visit showed 2300 white cells, 30% pmn and negative culture.Bone scan dramatically positive on the femur and patella.Assessment: mechanical loosening of internal prosthetic joint revision procedure- revision for persistent pain with aseptic failure, instability.Dramatic synovial reaction, very dense synovitis.Polyethylene had pitting damage throughout, appearing to be from third body wear.'no gross failure but pitting throughout both surfaces'.'she had a contained defect on the medial femoral condyle that was fairly dramatic, but structural stability of the condyle was intact as far as the medial collateral ligament structures are concerned'.'upon removing the femoral component, only cement on the posterior condyles.Tibia was well fixed, after removal, showed a contained defect centrally but an excellent permanent rim.No intra-operative events/complications'.Aspirin for dvt prophylaxis.Xrays: 4 pre-operative images assessed and not submitted to mmi as they are prior to the initial surgery and would not benefit the investigation).This complaint cannot be confirmed.No corrective actions, preventive actions, or field actions resulted after investigation of this event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ALL POLY PATELLA CEMENTED 41MM DIA 10MM
Common Device Name
PERSONA ALL POLY PATELLA CEMENTED 41MM DIA 10MM
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19160261
Report Number0002648920-2024-00113
Device Sequence Number7349614
Product Code JWH
UDI-Device Identifier00889024247666
UDI-Public(01)00889024247666(17)250731(10)63716234
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number42540000041
Device Lot Number63716234
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite